MAUDE Adverse Event Report: ARTHREX, INC. OBTURATOR FOR AR-6550, AR-6567, AR-6570; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. OBTURATOR FOR AR-6550, AR-6567, AR-6570; ORTHOPEDIC MANUAL SURG INSTR
Model Number OBTURATOR FOR AR-6550, AR-6567, AR-6570
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 8/8/2023, it was reported by a sales representative via sems that an ar-6549q obturator had an issue.When part number ar-6549q was placed on the black attachment handle, the switching stick didn't pass through.By itself, it worked okay.When all other obturators were loaded onto the black handle, the switching stick passed okay.The procedure was completed successfully with no issues with the patient.This occurred during use in an unspecified procedure with no patient harm.Additional information has been requested.On 8/24/2023, the sales representative provided the following information via email: this occurred during a rotator cuff repair procedure on (b)(6) 2023.The complaint device was used to complete the procedure.No piece of the instrument broke inside the patient, and there was no case delay reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is not confirmed.One unpackaged ar-6549q serial/batch number (b)(6) was received for investigation.Functional testing with two mating parts ar-2005nr batch 8482149 found that the returned device attached to the handle without effort and on its own.Visual evaluation found scratches lines around the adapter shaft, and nicks on the color ring.No problem found.

Brand Name
OBTURATOR FOR AR-6550, AR-6567, AR-6570
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17699505
Report Number1220246-2023-07807
Device Sequence Number6691099
Product Code LXH
UDI-Device Identifier00888867402768
UDI-Public00888867402768
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBTURATOR FOR AR-6550, AR-6567, AR-6570
Device Catalogue NumberAR-6549Q
Device Lot Number0072220
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown